MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. Insyte AUTOGUARD; Peripheral IV Catheters

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. Insyte AUTOGUARD; Peripheral IV Catheters
Catalog Number 38184414
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that bd insyte autoguard catheter broke and portion was retained.Patient (b)(6), admitted on (b)(6) 2026, to the uco unit, bed 28, developed delirium during hospitalization, presenting with psychomotor agitation and loss of peripheral venous access via a 18 mds jelco catheter.Following the incident, the tip of the jelco catheter was found to be retained in the right upper limb (mds).The cardiovascular surgery (ccv) team was called in to attempt its removal, but the procedure was unsuccessful.
 
Additional Manufacturer Narrative
E1.All customer demographic information on the regulatory document states "confidential".G.4.K201075; k251654 h.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.

Brand Name
Insyte AUTOGUARD
Common Device Name
Peripheral IV Catheters
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR 
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
+1(847)393-5694
MDR Report Key50873049
Report Number9610048-2026-00159
Device Sequence Number10715254
Product Code FOZ
UDI-Device Identifier00382903818440
UDI-Public(01)00382903818440(11)260114(17)281231(10)5356320
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number38184414
Device Lot Number5356320
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2026
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/14/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown